Is this swelling caused by my injectible fillers Radiesse (Dec 2012) or Perlane (Oct 2013). (photo)

This is recent swelling as of the past month under one eye. Saw my dermatologist just this week as I had been out of country when it started, she put me on antihistamines which have done nothing so far. Does this look like a common side effect that would happen perhaps up to a year after injections. How can I get rid of it, icing does not make any difference. She suggested an injection to get rid of the filler completely that would leave me looking uneven. Would appreciate your opinion.

Doctor Answers (1)

The swelling under your eye after Perlane and Radiesse should improve with proper treatment.

+1
Since this inflammatory swelling began some time after your injection, we're not likely dealing with overcorrection which would have been evident shortly after either treatment. In that regard, you may want to get a second opinion, and ask your doctor if you might benefit from a dilute triamcinolone acetonide (steroid) injection, or from a short course of oral steroids. It would be unlikely for this swelling to persist ad infinitum.

Hope this helps you, and I wish you well.

Dr. Joseph



West Orange Facial Plastic Surgeon
5.0 out of 5 stars 289 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.